Alert archive / Idaho / Lake Wind Advisories in 2021

Lake Wind Advisory 30, NWS Pocatello, ID

October 12, 2021Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this lake wind advisory at Oct 12, 2021, 4:07 AM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2021, 4:07 AM MDT (10:07 UTC)
Expired
Oct 12, 2021, 1:50 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2021-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2021-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS75 KPIH 121007
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
407 AM MDT Tue Oct 12 2021

IDZ054-130200-
/O.NEW.KPIH.LW.Y.0030.211012T1007Z-211013T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
407 AM MDT Tue Oct 12 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...North wind 10 to 20 mph with gusts up to 35 mph.

* WHERE...American Falls Reservoir in eastern Idaho.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Strong wind and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

Messick
1 follow-up statement
780 
WWUS75 KPIH 121950
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
150 PM MDT Tue Oct 12 2021

IDZ054-122100-
/O.CAN.KPIH.LW.Y.0030.000000T0000Z-211013T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
150 PM MDT Tue Oct 12 2021

...LAKE WIND ADVISORY IS CANCELLED...

Wind speeds have decreased and become more northwesterly bisecting
the axis of American Falls Reservoir and thus the Lake Wind
Advisory has been cancelled for the remainder of the evening.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Oct 12, 4:01 AM MDT, 6 minutes earlier.

Area forecast discussion, Oct 12, 4:01 AM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
401 AM MDT Tue Oct 12 2021

.SHORT TERM...Today through Thu night. Winter storm currently
overhead has gone well above expectations, and the Advisory for
the Idaho Falls-Rexburg-St Anthony area had to be upgraded to a
warning late last night. Snow will diminish in the early morning
for the central Idaho mountains, and the moderate to heavy snow of
the Snake River plain and southern/eastern highlands will continue
during the rest of the morning. Then light snow will take over,
with the northwesterly and northerly flow generating some
upslope-enhanced showery snow mainly in the eastern highlands,
from the Montana border to the Utah border. However, right on the
heels of this storm leaving, the next storm, definitely a weaker
one, but still a snow maker, will arrive on Wed night. chances are
better now for snow accumulation, with lower elevations receiving
a rain/snow mixture. This storm is slow to clear as well, once
again the upslope in the eastern highlands lingering through Thu
night.

Temperatures will warm today, but cool with the Wed night low on
Wed afternoon. Then returning to a warming trend for Thu. However,
don't expect any temperatures to go above the middle 40s.
Overnight lows will be bitter cold in the high elevation basins,
and even Snake River plain lows dropping into the teens. Messick

.LONG TERM...Friday through next Tuesday.
Long range ensemble models are in agreement for Friday morning with
an upper level trough exiting east. The next shift in weather comes
in the form of a series of upper level ridges, bringing dry and
seasonable conditions back to the area. What snow did accumulate
during the week will continue melting at lower elevations with high
temperatures rebounding into the upper 40s and 50s through the
period. An upper level trough is expected to move across Northern
Idaho and Montana during the day Monday, giving southeast Idaho more
predominant northwesterly flow. There is a chance for our furthest
north areas to see a dusting of snow at higher elevations with this
system. This cools things down a few degrees to start off next week,
before a warming trend continues for the rest of the week. Highs
midweek next week could get into the mid 60s underneath those series
of upper level ridges, bringing continued dry conditions. MacKay

&&

.AVIATION...Predominately VFR conditions at BYI and SUN, while IFR
conditions persist at PIH, IDA, and DIJ sites through approximately
noon Tuesday. Precipitation mostly limited to the eastern-most
TAF sites for the current forecast period, as the current upper
trough lifts into Colorado Tuesday afternoon. Partial clearing by
tonight, as drier conditions move into the region during the
afternoon and evening hours, lending to more favorable MVFR and
VFR conditions. Cropp

&&

.FIRE WEATHER...Winter Storm Warnings and Winter Weather Advisory
continue until mid-day in eastern locations, with the central
Idaho mountain Advisories ending this morning. This is not the end
of snow, just the moderate and heavy snow. Lingering light snow
will continue mostly in the Eastern Idaho Dispatch AOR. Another
low moves into central and eastern Idaho on Wed night and Thu.
This keeps the cloud cover, high humidity, and cold temperatures
with precipitation going, especially over the northern areas. It
appears to finally be done on Fri, with high pressure building
back in for that day and Sat. Another weak low makes an approach
on Sun afternoon, but only affects the Salmon-Challis NF. Messick

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MDT today for IDZ052-054-
056>058-060-062>065.

Winter Weather Advisory until 6 AM MDT early this morning for
IDZ068>075.

Lake Wind Advisory until 8 PM MDT this evening for IDZ054.

Winter Storm Warning until noon MDT today for IDZ053-066-067.

&&

In the hours before

Local storm report, Oct 12, 12:43 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1243 AM MDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     SNOW             1 ESE IDAHO FALLS       43.48N 112.01W
10/11/2021  M4.5 INCH        BONNEVILLE         ID   TRAINED SPOTTER

&&
Local storm report, Oct 12, 1:24 AM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
124 AM MDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     SNOW             REXBURG                 43.83N 111.78W
10/12/2021  E5.0 INCH        MADISON            ID   PUBLIC

&&

Nearby

Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.